1mg Finasteride for 6 years, then on 15mg Mirtazapine


#1
  1. Where are you from (country)?
  • Germany
  1. How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
  • Google search
  1. What is your current age, height, weight?
  • Age: 28, height: 1,86 cm, weight: 81 kg
  1. Do you excercise regularly? If so, what type of excercise?
  • I swim one day per week and play volleyball one day per week. In the next month I will start weight-lifting
  1. What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
  • No special diet
  1. Why did you take Finasteride (hair loss, BPH, other)?
  • Hairloss
  1. For how long did you take Finasteride (weeks/months/years)?
  • 6 years
  1. How old were you, and WHEN (date) did you start Finasteride?
  • I was 22 when I started to take finasteride. In Oktober 2010
  1. How old were you when you quit, and WHEN (date) did you quit?
  • I was 28, when I quit. On 30th january 2016
  1. How did you quit (cold turkey or taper off)?
  • taper off
  1. What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
  • Finahair by Hexal (Propecia).
  1. What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
  • 1mg /day
  1. How long into your use of Finasteride did you notice the onset of side effects?
  • After 6 years on finasterid I got a depression
  1. What side effects did you experience while on the drug that have yet to resolve since discontinuation?

Put an X beside all that apply:

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

  1. What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
  • I take fishoil supplemments und Saint Johns Wort
  1. If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
  • My Testosteron levels were very low. Now, 5 months after discontinuation there are normal
  1. Anything not listed in the above questions you’d like to share about your experience with Finasteride?
  • No
  1. Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

Hello everyone!

I took finasteride to stop my hairloss for 6 years. After 6 years i lowered the dose of finasteride and became depressive few months later. I stoped taking finasteride but the depression was still there. 4 weeks later i went to a doctor who gave me mirtazapine. After 5 days of taking mirtazapine i had sexual problems, but i thougt that its the post finasteride syndrom. So i took a dose of 15mg mirtazapine for 2 weeks and lowered it. Then i took only 7.5 mg the next week. I noticed that my emotions were not so intensive. Then i lowered the dose and took only 3.5 mg mirtazapin the next week. And once in the morning i woke up and felt anything. My depression was gone but my emotions too. My glans was completely numb and i had no sexual interest. I was only a month on mirtazapine but took 6 years finasteride before. My testosteron levels were very low.

Now, after 4 months, my testosteron levels increased. I can have erectons and orgasms and my libido is normal, as before. But i am suffering from genetal numbness, i have no feelings in my glans. Also the sexuall intensitives towards women are very low. And my emotions are gone. I can laugh but i don’t feel joy… or i can look sad but i don’t feel the sadness intensively.
And now i don`t take any drugs.
After I stoped taking finasteride, i was very depressed. But the other things, sexuall and emotionall problems came definitely when I started mirtazapine 4 weeks after the discontinuation of finasteride. But I was very depressed and couldnt think objective… I was convinced that it is the Post Finasteride Syndrom and didn´t stop taking mirtazapine…But I think antidepressants can do a simillar damage to the body as finasteride…But at the time when I was taking mirtazapine i had a very hard depression and didn´t know about the bad effects of antidepressants…

So my question now is: what can it be? Is it a permanent braindamage? Took someone finasteride or mirtazapine and has a simillar sitaution now? What can I do about this?